Dermatology Community
Why is my whole body so itchy?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Why is my whole body so itchy?

I've been itching for a couple of weeks now, and there are no rashes anywhere, but my whole body's itchy along with my scalp, and I have a couple of bumps in a few places. (legs, hips, and lower back.) when I itch the area that's itchy it turns red and gets puffy and gets white welt type things that itch that are puffy, but it all goes away after a half hour, but gets itchy again later. It's the worst at night and it's the worst on my back, neck, and arms. I've tried using different soaps and shampoos, and I change my bed sheets every two weeks. I don't think that it's just dry skin because my skin has been dry every winter, yet this is the only time that I've ever been so itchy in my life.. and I don't think that dry skin would cause white bumps.. The white part(s) are also sometimes like lines, but get more swelled and start to look more like bumps. And I've just noticed tonight that I've got a couple of red bumps that almost look like chicken pox. And the palms of my hands also turn reddish and get white bumps when I'm not even itching them, just doing things like opening a bottle.

if anyone has any ideas or suggestions, that'd be lovely, thanks x
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
I've had rash all   over,fine, few red bumps,since before xmas. We thought it was from blood pressure and plaxix meds.
Blank
563773_tn?1374250139
Hello,
It can be due to hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.

Take some antihistaminic like Benadryl or Claritin and apply some calamine lotion on the rash. Also wear cotton clothes and apply good quality moisturizers. If the symptoms persist then please get it examined from a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
4460395_tn?1354921400
yes, I stopped taking 2 of my meds that specify will give these side effects.  I also used anti itch clear lotion from Swan... smells like calimine lotion, but clear and it works.  As for my head itch Ive had that even before meds so I have no idea whats caused this except the meds right now.
Blank
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank